Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 279, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 28, 2000, 10:40 PM MDT for Yuma County, Colorado. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2000, 10:40 PM MDT (04:40 UTC)
- Expired
- Aug 28, 2000, 11:15 PM MDT
- In force
- 35 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 04:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 4.7 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1957 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
017 WUUS53 KGLD 290440 SVRGLD COC125-290515- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1040 PM MDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 1115 PM MDT * AT 1038 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER IDALIA...OR ABOUT 26 MILES NORTH OF BURLINGTON...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. ANOTHER LOCATION IN THIS WARNING IS...BONNY RESERVOIR. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ THEDE LAT...LON 3957 10240 3957 10215 3991 10215 3989 10250
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 2:29 PM MDT, 8 hours 11 minutes earlier.
Area forecast discussion, Aug 28, 2:29 PM MDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 229 PM MDT MON AUG 28 2000 ...CHALLENGES ARE HOW FAR SOUTH FRONT GOES TONIGHT AND HOW FAR NORTH TUE... MODELS VERY SIMILAR TODAY. GENERALLY WENT WITH A BLEND BUT STILL LEAN TOWARD ETA BASED ON TEMP AND PRECIP FIELDS. COLD FRONT CURRENTLY EXTENDING FROM NEAR OGALLALA TO NEAR NORTH PLATTE TO NEAR BROKEN BOW NEB. MOVING SOUTH AT NEAR 20 KTS. EXPECT IT TO MOVE INTO NORTHERN AREA MY CWA NEAR 00Z. MY SOMEWHAT COMPLEX FCST BASED ON FOLLOWING FRONTAL PROG. FRONT TO PASS GLD BETWEEN 03 AND 06Z. THEN BEGIN TO SLOW AND REACH SOUTHERN EDGE OF CWA (LEOTI TO JUST SE OF HILL CITY) BY SUNRISE. THEN EXPECT IT TO BEGIN RETURN TRACK TO NNE REACHING BURLINGTON CO TO HILL CITY LINE BY NOON AND ALONG NEB-KS BORDER BY LATE AFTN. TEMPS TONIGHT FROM MIDDLE 50S IN NNW TO MIDDLE 60S IN SOUTH. SEE SCT TO WDLY SCT TSRAS WITH FRONT...MOSTLY IN NORTHERN HALF OF CWA. AS FRONT MOVES NORTH ON TUE AGAIN SEE WDLY SCT TSRAS POSSIBLE TO NORTH OF FRONT...MOSTLY LIKELY IN PM. SOME LOW CLOUDINESS IN AM ASSOCIATED WITH WEAK UPSLOPE FLOW BUT THINK MOST OF THAT TO BE FROM EXTREME NORTHERN CWA INTO NEB WHERE FRONT STRONGER AND IN POSITION LONGER. HIGHS TUE TO RANGE FROM LOW TO MID 90S IN EXTREME S-SE TO LOW 80S ALONG KS/NEB BORDER. TUE NIGHT LOOKS TO BE RETURN TO MOSTLY CLEAR WITH LOW TEMPS NEAR GUID. WED SOUTHERLY WINDS RETURN AND SPREAD STABLE HEAT OVER AREA. ONCE AGAIN 85H TEMPS INDICATE MID TO UPPER 90S OVER MOST OF CWA. IN EXTENDED MRF/ECM/UKMET STILL IN AGREEMENT THAT ANOTHER FRONT COMES THRU LATE WED NIGHT/THU BRINGING RETURN OF COOLER TEMPS (80S). CHANCE TSRAS CONTINUE INTO WEEKEND WITH TEMPS STAYING MOSTLY IN UPPER 50S TO MID TO UPPER 80S RANGE MOST OF PERIOD (IE,NEAR NORMAL). MRF AND ECM BEGIN TO DEPART SAT AS MRF MOVES DEEP WEST COAST TROUGH IN CENTER PTN COUNTRY...WHERES ECM HOLDS BACK. IF MRF PROVES RIGHT EARLY NEXT WEEK SHOULD PROVE A NICE BREAK IN HEAT WITH TEMPS DROPPING SLIGHTLY BELOW NORMAL. .GLD...NONE. RJC
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.